Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Just sooo tired on Citalopram - 6 weeks in

(8 Posts)
Blossom4538 Sun 05-Nov-17 21:52:40

I'm so tired! Is this normal. I feel calmer but at the moment, a little low from being so tired and can't be bothered to socialise much!

I still get a little nausea in the mornings and dizzy spells.

WorldWideWanderer Sun 05-Nov-17 22:03:19

I had this drug, it was years ago now when I was depressed after my divorce. I was on it for 6 months and I have never felt so tired in my life, endless tiredness, sometimes I could hardly get out of bed. It was definitely the tablets, not the depression, and the tiredness never went. I also began to have aching joints - the doctor told me it couldn't be the tablets but I do believe it was. The nausea goes eventually.
I weaned myself off the tablets by shaving a bit off each tablet every day, and slowly I shaved more and more off. The doctor told me to start missing tablets once I wanted to come off them but I read that this isn't the best way to come off them, so I did it my way. The less tablet I took, the less tired I was.....
I am not a qualified medical expert though, that's just my experience.

TrickyTreeLou Mon 06-Nov-17 10:02:52

I've just started citalopram and have upped to 20mg this week from 10mg. I have the opposite problem, not tired at night so not dropping off until 11.30pm - ish, and then waking very early. So I'm knackered but unable to sleep. Also waking with headaches.

I do think it affects sleep, but clearly affects people differently!

sillysausage16 Mon 06-Nov-17 15:38:37

Hi everyone I was literally just about to start a citalopram post about my side effects.

Started on 20mg a day 3 weeks ago and had horrendous palpitations and a little breathlessness, as though I had had a fright. My anxiety became unbearable and worsened when I got my first ever uti and was convinced I had something seriously wrong with me. The doc increased my dose to 40mg on Wednesday and since then I have been dizzy and achy and overthinking absolutely everything and constantly worrying about everything. It’s driving me insane. I think I was better off on the lower dose

IJoinedJustToPostThis Mon 06-Nov-17 15:44:27

OP, if you are taking it first thing in the morning then you might find that switching to taking it in the evening helps.

millifiori Mon 06-Nov-17 16:02:29

I had to come off citalopram because of this in the end. It really wrecked my energy levels. Great for mood, but I could just have slept all day every day. Watch out for it. If it doesn't pass, you might need to change to a different SSRI.

MissSV Tue 07-Nov-17 11:20:14

Oh I only just seen this post.. I started another one... took my first one last night and felt really sick and really panicky... really scared about taking another now!

annaharvey Tue 07-Nov-17 21:47:40

If you are allergic to a certain drug then don't take it. I suggest you consult with a GP and come up with an alternative med.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now